Crashing To Earth

images I’m coming off medicine.

It feels as if I’ve been launched by NASA, just without a suit.

I stayed on Prednisone longer than I should have hoping it would do its magic without too much harm. Of course, you don’t know exactly what havoc it’s caused…weaker bones, awakened cancer cells, an immune system that is now up for sale without any prospective buyers.

My hearing didn’t really improve much…a tad…but not what I had hoped. I stubbornly started the meds too late determined not to take them again. A colossal mistake on my part.

So now, without much to show, I have to wean myself off a drug so strong it kept JFK out of a wheel chair for his whole presidency. Yes, John Kennedy was on steroids most of his adult life to combat his Addisons Disease, an autoimmune disorder attacking the adrenal glands. The many shots he received stole the cartilage in his back causing early osteoporosis.

It was the reason he wore a back brace making him, literally, a sitting duck unable to shield himself that fateful day in Dallas. Of course we didn’t know any of that then, but we do now. The truth, even if it takes 50 years, always comes out.

I think of all this as I writhe in pain with leg cramps so bad I have to keep walking. You can see the muscles gyrate beneath my skin as if inhabited by land crabs.

You’re not suppose to drink on steroids, but I’ve been swigging a Jameson and water since around midnight, refilling my glass like an old drunk.

My temper is also at large…another part of the down dosing process. The littlest thing turns you into a bipolar gnome.

I want to call a friend to ask them to lock me in my house for the next 8 or 9 days so I won’t hurt anybody, yesterday almost taking a swing at my deli man.

‘THIS IS WHOLE-WHEAT..I SAID RYE…RYE! ARE YOU DEAF?”

Yes, I really said that. I was the pot calling the kettle deaf.

I have no idea what will happen once the medication is out of my system, another scary thought. It does ply you with a certain amount of power against whatever it is you’re taking it for…in my case…hearing loss.

It’s the Charlemagne of drugs.

If my right ear stays strong, I should be reasonably okay…if it doesn’t, well, Thingirl will be up shit’s creek without an ear to hear you.

Maybe it’s a blessing we have no idea what the future holds.

Right now I’m grateful to sit on this chair, my legs in a holding pattern.

SB

Advertisements

About Susannah Bianchi

I'm just a girl who likes to write slightly on slant. I've had a career in fashion, dabbled in film and to be honest, I don't like talking about myself. Now my posts are another matter so I will let them speak for themselves. My eBooks, A New York Diary, Model Behavior: Friends For Life and Notes From A Working Cat can be found on Amazon.com. Thanks.
This entry was posted in Gratitude, Health, Home and tagged , , , , , . Bookmark the permalink.

18 Responses to Crashing To Earth

  1. micklively says:

    At the risk of sounding like your pet parrot, I’ll tell you once more that I’m sorry you’re suffering and that I’m thinking of you. I feel pathetic!

    Like

  2. skinnyuz2b says:

    Susannah, I was on Prednisone for a very short while. Bad stuff! I swore I’d never go on any steroid again. Wishing you well.

    Like

  3. Elle Knowles says:

    You’ll get through the rough patches and come out smelling like a rose! 😉 I have faith. If not…we will rely on this computer system which is what you and I do anyway!

    Like

  4. Lynn says:

    My husband has had to go on prednisone a few times Susannah, & you’re right, it is the necessary evil one needs to ingest in order to attempt to get things back on track. For some issues, it has great effects, others…not so much.

    Hoping you feel better each time you lesson the dose! Until then, slip the deli man a note telling him you cannot be held responsible for mistakes he might make with your order, so you are giving it to him in writing!

    Like

    • You have no idea how bad I feel about the deli man. He is always so nice to me…I order a quarter pound of Swiss…he gives me a half. He stuffs my sandwiches as if I were eating for two. He encourages me to eat because I’m so thin. I cannot believe I screamed at him the way I did.

      You’re right…I need to step up and apologize.

      Like

  5. katecrimmins says:

    My ex went on them for something and got suicidal. It is scary stuff.

    Like

    • They do become mind altering…I see that…but you know Kate…I felt I had no choice and could kick myself for not just going on them two weeks earlier…moot…I know…but choices need to be made, and I was slow on the take this time. Will just hope for the best.

      Liked by 1 person

  6. Take care of yourself, my dear. When you mention Prednisone, I got a chill. My grandfather’s doctor had him on that for two years longer than he was supposed to and his bones were eventually so brittle, he broke one getting out of bed. I hope you can ease off them without any bad side effects.
    By the way, I had a question for you. If you want, can you email me at greenwalledtower@gmail.com?

    Like

    • Yes, I’m very acquainted with its appetite for bone marrow. I took a spill a week or so ago finding myself splayed on the middle of the sidewalk. I thought…oh my God…here it is…the broken hip…but I was lucky. I am gliding off Pred as we speak…

      Like

  7. hoping you are doing better. You are in my thoughts often and I say a prayer for you with each thought. Prayers for your health and happiness and your life to be filled with only the best. Message me on fb if you want to really scream and cuss it all and curse it all. I have broad shoulders and will understand the frustration you are feeling. You do bless so many so often and I hope you are feeling better. DAF

    Like

    • I practice my stoicism like a well-tuned violin. It helps to write about it…dissect it on the page to better understand the nature of the trial.
      Facebook and I are at odds. I do try to post an essay on it a few times a week, but I’m not great at utilizing it to its fullest. The cyber life is very demanding as you know.

      Hope all is well in your world.

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s